| Catalog Number |
EXN934 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the available information during the extraction of kidney stones, the device functioned properly during almost the entire procedure, then began to close less and less (no resistance in the handle, but the basket retracted less and less into the sheath).After manipulation by the user (disassembly of the handle, repositioning of the basket, and reassembly of the handle), the device was recalibrated to restore its initial functionality.Then the previously described phenomenon quickly recurred (after 3¿4 activations), until the basket no longer retracted into the sheath at all and remained open.The wire broke and was related to a laser shot.There were no clinical consequences for the patient.
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found one other complaint on lot number 10218233.The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
Event or Problem Description
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found one other complaint on lot number 10218233 concerning a defect of open/close issue.On (b)(6) 2025, we received one used sample.After desinfection, as indicated in the description, we observed that the basket was damaged, we noted a clean cut in the wire probably related to a laser shot.Moreover we confirmed as at description that it was impossible to open the basket.We observed some defect: basket was too much outside from the sheat, several impacts which damaged the sheat and orange sheat inside was wrinkled at level of the handle.All these observations was probably due to a bad use or an excess of force.According to our ifu sh4024 in warnings and precautions paragraphe: "any contact with stone fragmenting device may damage the wires of the basket" & "take care to avoid all contact with between the extractor and any electrical medical device".Checking the quality databases did not reveal any anomaly in relation to the described defect.Note: the dormia is a fragile instrument which must be handled with care.However, our documentation reveals a 100% inspection is performed following our work instruction and inspections are documented: - control realized at 100% after the assembling: each step of the process - functionality (open/close) verified - after the packaging, visual controls at 100% during the packaging, an opening and closing test is performed three times and a checking that the basket is fully extended is performed.The dormia is packaged with the basket opened.A rmf evaluation was performed based on (b)(4), risk identified (b)(4) (hazardous situation: dormia is damaged by stone fragmenting device).The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.